My cardiologist has tried, numerous times, to explain to me why it seems I only experience PVCs in the evening when I'm trying to relax or go to sleep. He says I probably have them during the day but am too busy to notice. Not so. I DO notice the occasional PVC because I am hyper-vigilant, but it's usually just a couple and then they stop. You don't need to tell me I have cardiac anxiety! LOL I KNOW I do ever since I received two stents 6 years ago. (NO MI) So that's my first question I would appreciate someone explaining to me in a language besides Cardio-Klingon.
My last question is..........are PVS always the exact same? I normally feel my pulse just going along and then there is a skip, more regular beats and another skip. These regular beats and skips can be all over the place.........15 regular beats, a skip, 3 regular beats, another skip, 9 regular, a skip..........well, you get the picture. Last night Iying in bed reading, I noticed my pulse was beating harder than normal, more like a thump, then a skip and there weren't as many "regular" beats in-between. My cardio has done a great job in getting me to relax about these episodes, but I can't help still getting a little anxious when they change up on me. I think my question was in there someplace...........
Wow, really sorry but I just came up with a couple more questions. I'll be quick, I promise. My "episodes" usually only last about 15-30 minutes at most but on several occasions, I have had what I believe those of you with much more experience call "a run." An episode that last a couple hours. These REALLY freak me out. Can you explain that to me?
And, hopefully last, I asked an RN at my cardio's office if there was ANYTHING you could do to stop these or to make the episode shorter and she said that sometimes getting up and doing something physical can change your rhythm back to normal. I've tried that a few times and a couple of times it worked. I went outside in my bathrobe and race walked around the house about a dozen times and they stopped. Maybe they would have stopped anyway, but is there any truth to that?
I promise this will be the last query for this post. Yesterday I saw my rheumatologist for my routine exam for my psoriatic arthritis and he now seems to think I may also have fibromyalgia. I was hurting pretty badly from the cold weather and he broke down and wrote me a script for some oxycodone. I don't take pain meds, but took one last night and that was when I had the "thump/skip" episode, didn't sleep well at all and this morning I woke up feeling dizzy and kinda sick to my stomach and just generally pretty lousy..........have been drinking gallons of water and am starting to feel normal again, but am wondering if that pain med crap could have contributed to the weird PVC or was the PVC not that weird to begin with, just different and maybe it's just that I don't do well on pain meds? (Trust me, I won't be taking any more of that stuff)
I really apologize for this rather disjointed rant and I hope someone can wade through it and give me some reassurance.
Thanks ever so much.
I'm sorry to say this but there are no answers to your questions at least that I know of and I've been goin through it over 30 years. PVCs, PACs and the like have a mind of their own and come and go as they please, not even the best docs know why. Yes some things trigger them more for some people But even that varies from person to person. Certain foods, drinking alcohol, not enough sleep etc.
I have the same things you do and I notice when my Fibro or RA is in flare mine are worse. Sorry I can't be any help.
By the way, Merry Meet and Blessed Be )0(
I've gotten my PVCs is storms like you're describing. Mine would happen at around 2am and wake me up. Went on for about 8 months. No one could figure it out. I would punch myself in the chest trying to get a normal rhythm going. It was awful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.